MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH PULSAR; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH PULSAR; COCHLEAR IMPLANT
Model Number PULSAR
Medical Device Problem Code Circuit Failure (1089)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
Since (b)(6) 2024, the user reports sudden fluctuations in hearing (on/off/silent), especially in the evening.The user also experiences fluctuations in hearing when chewing and touching the internal device.There is also pain when touching the internal device.There has been no accident/trauma.External parts have been checked and are working properly.Re-implantation is being considered but no date has been set.
 
Additional Manufacturer Narrative
Conclusion: device investigation did not reveal any device defect or damage, which has been present whilst implanted.Mechanical damages found during investigation are attributable to the removal surgery.According to the information received from the field the recipient was explanted because fluctuating hearing performance and discomfort was felt, which was likely caused by the reference electrode being influenced by bone growth around it.This is a final report.
 
Event or Problem Description
Since (b)(6) 2024, the user reports sudden fluctuations in hearing (on/off/silent), especially in the evening.There has been no accident/trauma.External parts have been checked and are working properly.The user has been re-implanted.

Brand Name
PULSAR
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key21250749
Report Number9710014-2025-00078
Device Sequence Number13040845
Product Code MCM
UDI-Device Identifier09008737093952
UDI-Public(01)09008737093952
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/01/2013
Device Model NumberPULSAR
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer01/23/2025
Initial Report FDA Received Date01/28/2025
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient SexFemale